Alert archive / California / Frost Advisories in 2011
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Feb 27, 2011, 3:00 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 27, 2011, 9:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 3:00 AM PST (11:00 UTC)
- In effect from
- Feb 27, 2011, 9:00 PM PST
- Expired
- Feb 28, 2011, 8:11 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS76 KSGX 271100 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST SUN FEB 27 2011 ...FROST ADVISORY FOR THE INLAND VALLEYS TONIGHT INTO MONDAY MORNING... .CONTINUED COOL WEATHER AND MOSTLY CLEAR SKIES WILL RESULT IN A COLD NIGHT TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING IN THE INLAND VALLEYS TONIGHT INTO MONDAY MORNING FOR LONG FROST DURATIONS. CAZ048-050-272200- /O.NEW.KSGX.FR.Y.0003.110228T0500Z-110228T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 300 AM PST SUN FEB 27 2011 ...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY. * TIMING: 9 PM TONIGHT UNTIL 9 AM MONDAY. * TEMPERATURE: UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: LONG FROST DURATIONS AND GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS AND BRING POTTED PLANTS INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ATKIN
4 follow-up statements
604 WWUS76 KSGX 272111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST SUN FEB 27 2011 ...FROST ADVISORY FOR THE INLAND VALLEYS TONIGHT INTO MONDAY MORNING... .A COOL AIR MASS AND MOSTLY CLEAR SKIES WILL RESULT IN A COLD NIGHT TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING IN THE INLAND VALLEYS TONIGHT INTO MONDAY MORNING FOR LONG FROST DURATIONS. CAZ048-050-280515- /O.CON.KSGX.FR.Y.0003.110228T0500Z-110228T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 111 PM PST SUN FEB 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST MONDAY. * TIMING: 9 PM TONIGHT UNTIL 9 AM MONDAY. * TEMPERATURE: UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: LONG FROST DURATIONS. GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS AND BRING POTTED PLANTS INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MM
387 WWUS76 KSGX 280517 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 917 PM PST SUN FEB 27 2011 ...FROST ADVISORY FOR THE INLAND VALLEYS TONIGHT INTO MONDAY MORNING... .CLEAR AND COLD TONIGHT WITH LIGHT WINDS. TEMPERATURES WILL DROP BELOW FREEZING IN THE INLAND VALLEYS FOR LONG FROST DURATIONS. CAZ048-050-281700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-110228T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 917 PM PST SUN FEB 27 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. * TEMPERATURE: UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: LONG FROST DURATIONS. GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS AND BRING POTTED PLANTS INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
137 WWUS76 KSGX 280912 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 112 AM PST MON FEB 28 2011 ...FROST ADVISORY FOR THE INLAND VALLEYS THIS MORNING... .CLEAR AND COLD THIS MORNING WITH LIGHT WINDS. TEMPERATURES WILL DROP BELOW FREEZING IN THE INLAND VALLEYS FOR LONG FROST DURATIONS. CAZ048-050-281700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-110228T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 112 AM PST MON FEB 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: UPPER 20S TO LOW 30S WITH ISOLATED MID 20S. * IMPACTS: LONG FROST DURATIONS. GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE SHOULD COVER FROST SENSITIVE PLANTS AND BRING POTTED PLANTS INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ATKIN
307 WWUS76 KSGX 281611 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 811 AM PST MON FEB 28 2011 ...FROST ADVISORY CANCELLED... CAZ048-050-281715- /O.CAN.KSGX.FR.Y.0003.000000T0000Z-110228T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 811 AM PST MON FEB 28 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. $$ MM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Feb 26, 9:25 PM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 26, 9:25 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST SAT FEB 26 2011
.SYNOPSIS...VERY COLD TONIGHT WITH SHOWERS ENDING BEHIND A DEPARTING
TROUGH OF LOW PRESSURE. DRY AND COOL SUNDAY FOLLOWED BY ANOTHER COLD
NIGHT SUNDAY NIGHT WITH FROST IN THE VALLEYS AND LOWER DESERTS. THE
STORM TRACK WILL SHIFT NORTH NEXT WEEK AS HIGH PRESSURE BUILDS TO
OUR SOUTH. TEMPERATURES WILL SLOWLY RECOVER WITH GRADUAL WARMING
THROUGH NEXT WEEKEND.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
THE LAST BATCH OF SHOWERS IS ROLLING ACROSS THE AREA THIS EVENING.
THE MOST WIDESPREAD ACTIVITY WAS OVER SAN DIEGO COUNTY WHERE BRIEF
HEAVY SHOWERS...SOME WITH ICE PELLETS AND GRAUPEL...WERE BEING
REPORTED. THE 00Z SOUNDING WAS ABSOLUTELY UNSTABLE DUE TO THE COLD
CORE ALOFT. THIS COLD CORE WILL PASS BY TO THE EAST BTWN 06-09Z WITH
STABILIZING CONDITIONS AND A DECREASE IN CONVECTION THEREAFTER. AT
05Z...FREEZING TEMPERATURES WERE AS LOW AS 2100 FEET...SO EXPECT THE
SNOW LEVEL TO BOTTOM OUT BETWEEN 1500-1800 FEET WITH THE HEAVIEST
CONVECTIVE SHOWERS TONIGHT .
A RAIN AND SNOW SUMMARY IS HEADLINED ON OUR WEBPAGE AT
WWW.WEATHER.GOV/SANDIEGO. 30" OF SNOW FELL AT BIG BEAR...26" AT
MOUNT LAGUNA...AND 17" FELL AT PINE COVE.
TEMPERATURES AT 05Z WERE ALREADY AT THEIR AVERAGE LOW FOR THE DAY.
MOUNTAINS ABOVE 5000 FEET WERE IN THE TEENS AND LOW 20S. MT SAN
JACINTO (8616 FT) THE COLDEST AT 9F. DRIVING WILL BE TREACHEROUS IN
THE MOUNTAINS TONIGHT AND SUNDAY MORNING FROM SNOW COVERED ROADS
AND/OR BLACK ICE. VALLEY TEMPS WERE ALREADY DOWN IN THE 30S AND LOW
40S AND FROST IS LIKELY BY DAYBREAK AS TEMPS CONTINUE TO FALL AS THE
SKIES CLEAR AND THE PRECIPITATION ENDS.
DRY BUT COLD SUNDAY IN THE WAKE OF THE COLD UPPER LOW. CLEAR AND
VERY COLD AGAIN SUNDAY NIGHT WITH VALLEY FROST LIKELY. FROST
ADVISORIES MAY BE NEEDED THEN.
WEAK RIDGING ALOFT MONDAY AND TUESDAY WILL RESULT IN MODEST WARMING
BUT TEMPS WILL STILL REMAIN BELOW AVERAGE FOR EARLY MARCH. A WEAK
TROUGH PASSING BY TO THE NORTH WILL BRING SOME CLOUDS. AT THIS TIME
THE PRECIP CHANCES ARE TOO SMALL TO MENTION. STRONGER RIDGING
THURSDAY THROUGH SATURDAY WILL FINALLY BRING AVERAGE OR SLIGHTLY
ABOVE AVERAGE TEMPERATURES FOR THE END OF THE WEEK.
&&
.AVIATION...
270445Z...SHOWERS WILL CONTINUE OVERNIGHT...WITH GREATEST
CONCENTRATION IN SAN DIEGO COUNTY...IMPACTING KSAN/KCRQ/KMYF/KSDM AT
TIMES. SMALL HAIL WILL OCCUR IN THE SHOWERS...PEA-SIZED OR LESS.
MOST CIGS WILL BE ABOVE FL025 AND MOST VIS WILL BE ABOVE 5 MILES
EXCEPT VERY BRIEFLY IN HEAVIEST SHOWERS. TERRAIN ABOVE FL035 WILL BE
OBSCURED IN CLOUDS AT TIMES. MOST PRECIP WILL END BY 12Z...AND
FEW-SCT CONDITIONS WILL PREVAIL SUNDAY.
.MARINE...
270445Z...SMALL CRAFT ADVISORY WAS CANCELED AS SUSTAINED WINDS WILL
GENERALLY BE LESS THAN 20 KNOTS THROUGH SUNDAY MORNING. MOST SEAS
WILL BE 7 FEET OR LESS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING THROUGH 3 AM PST SUNDAY ABOVE 3500 FEET
FOR THE SAN DIEGO COUNTY MOUNTAINS.
&&
PUBLIC...MOEDE
AVIATION/MARINE...MAXWELLHazardous weather outlook, Feb 26, 7:10 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 710 PM PST SAT FEB 26 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-271200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 710 PM PST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. WINTER STORM WARNING FOR THE SAN DIEGO COUNTY MOUNTAINS. VERY COLD TONIGHT IN ALL AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD SUNDAY NIGHT WITH TEMPERATURES FALLING NEAR OR BELOW FREEZING IN THE VALLEYS AND LOWER DESERTS. .SPOTTER INFORMATION STATEMENT...THE SKYWARN SPOTTER NETWORK HAS BEEN DEACTIVATED TONIGHT. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:43 PM PST | Winter Storm Warning | SGX | San Bernardino | 2 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.